Alert archive / Arizona / Excessive Heat Warnings in 2021
Excessive Heat Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat warning at Sep 10, 2021, 1:48 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Sep 12, 2021, 10:00 AM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 1:48 AM MST (08:48 UTC)
- In effect from
- Sep 12, 2021, 10:00 AM MST
- Expired
- Sep 13, 2021, 8:00 PM MST
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
920 WWUS75 KVEF 100848 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 148 AM PDT Fri Sep 10 2021 AZZ002-036-CAZ527-NVZ021-102100- /O.NEW.KVEF.EH.W.0010.210912T1700Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 148 AM PDT Fri Sep 10 2021 /148 AM MST Fri Sep 10 2021/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ SUNDAY TO 8 PM PDT /8 PM MST/ MONDAY... * WHAT...Dangerously hot conditions with temperatures 110 to 117 expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PDT /10 AM MST/ Sunday to 8 PM PDT /8 PM MST/ Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
083 WWUS75 KVEF 102015 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 115 PM PDT Fri Sep 10 2021 AZZ002-036-CAZ527-NVZ021-112300- /O.CON.KVEF.EH.W.0010.210912T1700Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 115 PM PDT Fri Sep 10 2021 /115 PM MST Fri Sep 10 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ SUNDAY TO 8 PM PDT /8 PM MST/ MONDAY... * WHAT...Dangerously hot conditions with temperatures 110 to 117 expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PDT /10 AM MST/ Sunday to 8 PM PDT /8 PM MST/ Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
332 WWUS75 KVEF 112240 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 340 PM PDT Sat Sep 11 2021 AZZ002-036-CAZ527-NVZ021-122145- /O.CON.KVEF.EH.W.0010.210912T1700Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 340 PM PDT Sat Sep 11 2021 /340 PM MST Sat Sep 11 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ SUNDAY TO 8 PM PDT /8 PM MST/ MONDAY... * WHAT...Dangerously hot conditions with temperatures 110 to 117 expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PDT /10 AM MST/ Sunday to 8 PM PDT /8 PM MST/ Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
787 WWUS75 KVEF 120856 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PDT Sun Sep 12 2021 AZZ002-036-CAZ527-NVZ021-131000- /O.CON.KVEF.EH.W.0010.210912T1700Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 156 AM PDT Sun Sep 12 2021 /156 AM MST Sun Sep 12 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ MONDAY... * WHAT...Dangerously hot conditions with temperatures 110 to 117 expected. * WHERE...In Arizona, Lake Havasu, Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 10 AM PDT /10 AM MST/ Sunday to 8 PM PDT /8 PM MST/ Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
403 WWUS75 KVEF 130927 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 AM PDT Mon Sep 13 2021 AZZ002-036-CAZ527-NVZ021-140300- /O.CON.KVEF.EH.W.0010.000000T0000Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 227 AM PDT Mon Sep 13 2021 /227 AM MST Mon Sep 13 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Dangerously hot conditions with temperatures 110 to 112 degrees expected. * WHERE...In Arizona, Lake Havasu, Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
021 WWUS75 KVEF 140242 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 742 PM PDT Mon Sep 13 2021 AZZ002-036-CAZ527-NVZ021-140345- /O.EXP.KVEF.EH.W.0010.000000T0000Z-210914T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 742 PM PDT Mon Sep 13 2021 /742 PM MST Mon Sep 13 2021/ ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... High temperatures will slowly lower through the remainder of the week. Excessive heat warning will be allowed to expire at 8 pm PDT/MST. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Sep 9, 11:14 AM MST, 14 hours 34 minutes earlier.
Area forecast discussion, Sep 9, 11:14 AM MST, 14 hours 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1114 AM PDT Thu Sep 9 2021 .SYNOPSIS...Warm weather along with isolated to scattered thunderstorms will persist the next couple days as weak push of monsoonal moisture lifts through the region. Drier conditions return for the weekend and will last into next week, with temperatures remaining a few degrees above normal. && .SHORT TERM...through Friday night. Still anticipating an uptick in thunderstorm activity this afternoon as convective temperatures are reached within a moistening southerly flow environment. As mentioned in the morning update, this mornings 12z VEF sounding featured nearly 1 inch of precipitable water sampled at Las Vegas, along with steep mid- level lapse rates and a south-southeasterly wind component beneath 300mb. The latest SPC mesoanalysis also suggests 1700-2000 j/kg of DCAPE present across much of the Mojave Desert this afternoon, which will encourage strong surface wind gusts, potentially exceeding 50 mph in some spots. Greatest coverage is still anticipated to be across the western Mohave Desert and Northwestern Mohave county, but just about everywhere has a chance of some isolated storm activity through the afternoon. A shortwave trough will push into the PacNW on Friday which will work to shift our flow to a more south-southwesterly direction. Moisture advection will continue through the afternoon before drier air begins working in from the west. Overall, similar storm coverage is likely Friday, perhaps favoring southern Nevada a little more as storms develop along the higher terrain and drift into adjacent valleys. Aside from the storm chances, hot weather continues today though afternoon temps will likely peak a degree or two shy of where they ended up yesterday. Another degree or two of cooling is anticipated tomorrow and see no reason to extend the Excessive Heat Warning at this time. Some pockets of high heat risk are still present through the weekend in the lower Colorado River Valley, but it's fairly marginal, especially when compared to temperatures earlier this week. .LONG TERM...Saturday through Tuesday. Zonal flow is likely over the weekend as the shortwave from Friday continues to track east and shove the high south and flatten out the flow. With the high weakening, moisture will retreat through the weekend. By Monday morning, near normal to below normal PWATs are expected across the region. Other than some lingering slight chance for showers in far northeast Lincoln County Saturday afternoon, it should be dry this weekend. Low confidence in the temperature and wind forecast for next week. Models have a wide range of ideas on how the weather pattern will shape up. Some models, such as the GFS and GEFS have high pressure building back into the southwest and centering itself over Nevada Monday and Tuesday, which will mean another round of hot weather would be possible. The ECMWF features a weak trough swinging through the region, which could bring a round of breezy afternoon winds Monday and Tuesday. With either solution, the chance for precipitation is very low as dry air will still be in place over the region. It will just be a question of which season we will favor the beginning of next week: fall-like with cooler temperatures and breezy winds, or summer with hot temperatures. The current NBM based forecast favors warmer than normal conditions persisting through midweek before trending closer to seasonal average late in the week. && .AVIATION...For McCarran...South winds are expected to increase early this afternoon and remain in place into the early evening hours with speeds generally 10-20 kts. Increasing moisture levels will allow for the development of a few thunderstorms this afternoon. While a storm directly impacting the terminal can not be ruled out, most of the activity should remain over the higher terrain west or east of the airport. However, variable outflow winds from any storms that do develop may impact the terminal with variable gusts up to 35 kts. Outside of the thunderstorm activity a few mid and upper level clouds will move across the area, but should not be operationally significant. Another shot of seeing afternoon thunderstorms with associated outflow boundaries will be possible Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Overall, sites should see prevailing south winds this afternoon with speeds following typical diurnal patterns. between 10- 20 kts. Increasing moisture levels will allow for scattered thunderstorm development over much of southern Nevada, southeast California, and northwest Arizona. Storm chances are lower in the lower Colorado River valley, and no thunder has been included at those sites. Outside of the thunderstorm activity a few mid and upper level clouds will move across the area, but should not be operationally significant. Another shot of seeing afternoon thunderstorms with associated outflow boundaries will be possible Friday, mainly over southern NV, eastern San Bernardino, and Mohave Counties. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Outler LONG TERM...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:11 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 34 min |
| Sep 10, 1:44 PM MST | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Sep 10, 2:46 PM MST | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Excessive Heat Warnings in Arizona, 2021Excessive Heat Warnings in California, 2021Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.